Proceedings of the Japan Academy, Series A, Mathematical Sciences

A finite difference approach to the interface equation for some nonlinear diffusion equations with absorption

Tatsuyuki Nakaki and Kenji Tomoeda

Full-text not supplied by publisher


We show the validity of the interface equation which describes the behavior of the support of the solution to the one-dimensional porous media equation with absorption. Our proof is based on the finite difference methods.

Article information

Proc. Japan Acad. Ser. A Math. Sci., Volume 77, Number 2 (2001), 32-37.

First available in Project Euclid: 23 May 2006

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 65M12: Stability and convergence of numerical methods
Secondary: 35K65: Degenerate parabolic equations 35B99: None of the above, but in this section

Nonlinear diffusion finite speed of propagation interface difference scheme


Nakaki, Tatsuyuki; Tomoeda, Kenji. A finite difference approach to the interface equation for some nonlinear diffusion equations with absorption. Proc. Japan Acad. Ser. A Math. Sci. 77 (2001), no. 2, 32--37. doi:10.3792/pjaa.77.32.

Export citation


  • Aronson, D. G.: Regularity properties of flows through porous media: the interface. Arch. Rat. Mech. Anal., 37, 1–10 (1970).
  • Bertsch, M.: A class of degenerate diffusion equations with a singular nonlinear term. Non-linear Anal., 7, 117–127 (1983).
  • Graveleau, J. L., and Jamet, P.: A finite difference approach to some degenerate nonlinear parabolic equations. SIAM J. Appl. Math., 20, 199–223 (1971).
  • Herrero, M. A., and Vázquez, J. L.: The one-dimensional nonlinear heat equation with absorption: Regularity of solutions and interfaces. SIAM J. Math. Anal., 18, 149–167 (1987).
  • Kalashnikov, A. S.: The propagation of disturbances in problems of non-linear heat conduction with absorption. Zh. Vychisl. Mat. i Mat. Fiz., 14, 891–905 (1974).
  • Kersner, R.: The behavior of temperature fronts in media with nonlinear thermal conductivity under absorption. Vestnik. Mosk. Univ. Mat., 33, 44–51 (1978). \label770203:08
  • Knerr, B. F.: The porous medium equation in one dimension. Trans. Amer. Math. Soc., 234, 381–415 (1977).
  • Mimura, M., Nakaki, T., and Tomoeda, K.: A numerical approach to interface curves for some nonlinear diffusion equations. Japan J. Appl. Math., 1, 93–139 (1984).
  • Nakaki, T., and Tomoeda, K.: A finite difference schemes for some nonlinear diffusion equations in absorbing medium: support splitting phenomena (in preparation).
  • Rosenau, P., and Kamin, S.: Thermal waves in an absorbing and convecting medium. Physica, 8D, 273–283 (1983).
  • Tomoeda, K., and Nakaki, T.: Numerical computations to the behaviour of interfaces in nonlinear heat conduction with absorption. GAKUTO International Series, Mathematical Sciences and Applications, 1, 113–127 (1993).